Cytophagic histiocytic panniculitis improved by combined CHOP and cyclosporin A treatment

Masayuki Ito, Hiromasa Ohira, Masayuki Miyata, Tomohiro Suzuki, Yukio Sato, Shunji Kaise, Tomoe Nishimaki, Hiroshi Sakuma, Yoshimichi Nihei, Keiji Iwatsuki, Reiji Kasukawa

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

In a 31-year-old Japanese man with cytophagic histiocytic panniculitis (CHP) remission was achieved by a combination of combined chemotherapy CHOP and cyclosporin A treatment. He was admitted to our hospital in January 1994 with recurrent high fever of 40.2°C and tender and violaceous subcutaneous nodules on his trunk, arms and legs. He developed pancytopenia, hemorrhagic diathesis, liver dysfunction. Histological examination of the biopsied subcutaneous nodule revealed a lobular panniculitis with fat necrosis and a massive infiltration of histiocytes phagocytosing nuclear debris. He was treated initially with 40 mg/day prednisolone. However, following a reduction in prednisolone dosage, his symptoms reappeared. CHOP (cyclophosphamide, doxorubicin, vincristine and prednisolone) therapy was then initiated. Three courses of CHOP treatment alleviated his symptoms and cyclosporin A was used to maintain his condition for 15 months. His medication was then discontinued and he has been in complete remission for 10 months. Combined treatment of cyclosporin A and CHOP combined chemotherapy was shown to be effective for this patient with severe CHP.

Original languageEnglish
Pages (from-to)296-301
Number of pages6
JournalInternal Medicine
Volume38
Issue number3
Publication statusPublished - Mar 1999
Externally publishedYes

    Fingerprint

Keywords

  • Homophagocytic syndrome
  • Panniculitis
  • T cell disorder

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Ito, M., Ohira, H., Miyata, M., Suzuki, T., Sato, Y., Kaise, S., Nishimaki, T., Sakuma, H., Nihei, Y., Iwatsuki, K., & Kasukawa, R. (1999). Cytophagic histiocytic panniculitis improved by combined CHOP and cyclosporin A treatment. Internal Medicine, 38(3), 296-301.